Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Albany, NY

June 25, 2012Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2012, 2:56 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2012, 2:56 PM EDT (18:56 UTC)
Expired
Jun 25, 2012, 4:00 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS51 KALY 251856
SVRALY
CTC005-NYC027-252000-
/O.NEW.KALY.SV.W.0047.120625T1856Z-120625T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 400 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORFOLK TO WINGDALE TO
  FISHKILL...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
  TORRINGTON TO 7 MILES NORTH OF SHERMAN TO BEACON...AND MOVING
  SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   PAWLING BY 305 PM EDT...
   NEW PRESTON BY 310 PM EDT...
   WINSTED...TORRINGTON AND NEW MILFORD BY 315 PM EDT...
   LITCHFIELD AND LITCHFIELD GREEN BY 320 PM EDT...
   NEW HARTFORD BY 325 PM EDT...
   WOODBURY CENTER AND THOMASTON BY 335 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4147 7401 4205 7348 4204 7301 4197 7302
      4197 7288 4186 7295 4182 7294 4179 7301
      4167 7298 4158 7306 4155 7316 4151 7316
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4146 7396
TIME...MOT...LOC 1856Z 306DEG 25KT 4200 7320 4167 7351
          4150 7386

$$

TAW
2 follow-up statements
377 
WWUS51 KALY 251938
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT MON JUN 25 2012

NYC027-251947-
/O.CAN.KALY.SV.W.0047.000000T0000Z-120625T2000Z/
DUTCHESS NY-
338 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.  THE LINE OF SHOWERS 
AND THUNDERSTORMS HAS MOVED EAST OF THE COUNTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4164 7333 4169 7324 4175 7320 4186 7310
      4203 7301 4197 7302 4197 7288 4186 7295
      4182 7294 4179 7301 4167 7298 4161 7304
      4155 7316 4151 7316 4150 7331 4146 7331
      4151 7339 4149 7345
TIME...MOT...LOC 1937Z 306DEG 25KT 4182 7290 4149 7321
          4133 7356

$$

CTC005-252000-
/O.CON.KALY.SV.W.0047.000000T0000Z-120625T2000Z/
LITCHFIELD CT-
338 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN LITCHFIELD COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNS CORNER TO POMERAUG TO 17 MILES SOUTHWEST OF
KINNEYS CORNERS...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF WEST HARTFORD TO SOUTHBURY TO 7 MILES SOUTHWEST OF DANBURY...
MOVING SOUTHEAST AT 30 MPH.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4164 7333 4169 7324 4175 7320 4186 7310
      4203 7301 4197 7302 4197 7288 4186 7295
      4182 7294 4179 7301 4167 7298 4161 7304
      4155 7316 4151 7316 4150 7331 4146 7331
      4151 7339 4149 7345
TIME...MOT...LOC 1937Z 306DEG 25KT 4182 7290 4149 7321
          4133 7356

$$


TAW
517 
WWUS51 KALY 252008
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT MON JUN 25 2012

CTC005-252017-
/O.EXP.KALY.SV.W.0047.000000T0000Z-120625T2000Z/
LITCHFIELD CT-
408 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
HAS EXPIRED...

THE LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS HAS MOVED 
EAST OF THE AREA...AND THE THREAT OF SEVERE WEATHER HAS DIMINISHED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4164 7333 4169 7324 4175 7320 4186 7310
      4203 7301 4197 7302 4197 7288 4186 7295
      4182 7294 4179 7301 4167 7298 4161 7304
      4155 7316 4151 7316 4150 7331 4146 7331
      4151 7339 4149 7345
TIME...MOT...LOC 1938Z 306DEG 25KT 4180 7290 4148 7321
          4132 7356

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON
AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. AS THE SURFACE
LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO TUESDAY
MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW ENGLAND
THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND BREEZY
CONDITIONS ACROSS OUR AREA. A WARM- UP IS EXPECTED TO

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM...SHOWERS WITH ISOLATED THUNDERSTORMS WILL PERSIST
THROUGH THE AFTERNOON...WITH THE UPPER LOW PRESSURE SYSTEM OVERHEAD
AND ITS ASSOCIATED MID LEVEL COLD POOL. SOME SMALL HAIL MAY OCCUR
WITH THEN STEEP LAPSE RATES AND MODEST INSTABILITY. LATEST RADAR
SHOWING SHOWERS WITH TS ACROSS THE AREA WITH DECENT CONVECTION
ACROSS WESTERN CATSKILLS AND MID HUDSON VALLEY. HAVE INCREASED
POPS AND ADJUSTED T/TD/WIND/WIND GUSTS FOR THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY TONIGHT THE SURFACE COLD FRONT AND ANY WAVES OF LOW PRESSURE WILL
BE EAST OF THE AREA OVER INTERIOR NEW ENGLAND. SO THE RELATIVELY
MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL BE REPLACED BY A COOLER
AND MORE STABLE ENVIRONMENT. SCATTERED SHOWERS A GOOD BET FOR MOST
AREAS TONIGHT THROUGH WEDNESDAY...WITH BELOW NORMAL TEMPS SETTLING
IN.

ON TUESDAY THE CORE OF THE UPPER LOW WILL BE MOVING EAST OF OUR
AREA...WITH THE COLDEST 850MB TEMPS OVERHEAD. AS A
RESULT...FORECASTING MAX TEMPS TO BE AROUND 10 DEGREES BELOW NORMAL
WITH MOSTLY CLOUDY AND BREEZY CONDITIONS. INSTABILITY WILL BE
LIMITED...ALTHOUGH SHOWERS WILL BECOME MORE NUMEROUS DURING THE PEAK
HEATING HOURS ON TUESDAY...ESPECIALLY IF A FEW BREAKS OF SUNSHINE
CAN DEVELOP.

THE UPPER LOW IS FORECAST TO ONLY GRADUALLY LIFT NORTHEASTWARD INTO
NORTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...WITH ISOLATED TO
SCATTERED SHOWERS PERSISTING IN OUR AREA DUE TO THE CYCLONIC FLOW
REGIME BRINGING WRAP-AROUND MOISTURE. IT WILL CONTINUE TO BE BREEZY
ESPECIALLY DURING THE DAYLIGHT HOURS WITH DEEPER MIXING OCCURRING.
TEMPS WILL CONTINUE BELOW NORMAL...ALTHOUGH AT LEAST A SLIGHT WARM-UP
IS EXPECTED ON WEDNESDAY THE CORE OF COLDEST AIR ALOFT WILL HAVE
SHIFTED NORTH AND EAST OF THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER TROUGHING IN EASTERN NORTH AMERICA GRADUALLY LIFTS OUT AND
FLAT UPPER RIDGING BUILDS INTO THE REGION WEDNESDAY THROUGH FRIDAY.
BY NEXT WEEKEND...THERE ARE INDICATIONS THAT FLAT BROAD UPPER
TROUGHING SETS BACK UP IN EASTERN NORTH AMERICA.  SOME
INCONSISTENCIES SEEN IN SOURCES OF GUIDANCE AS TO THE DETAILS OF THE
LOW AMPLITUDE OF THE UPPER RIDGING AND HOW FAR NORTH THE CORE OF THE
WARM BOUNDARY LAYER TEMPERATURES GET. THE GUIDANCE SEEMS TO BE QUITE
BULLISH ON BRINGING THE HOT AIR TO OUR REGION...YET THE UPPER
PATTERN IS QUITE FLAT AND THE FLOW IS RELATIVELY ZONAL.
HOWEVER...DEPENDING ON THE TRACK AND EVOLUTION OF THE TROPICAL
SYSTEM...IF IT DOES EMERGE OFF THE CAROLINAS AND POSSIBLY STRENGTHEN
OVER THE GULF STREAM...THERE COULD BE ENHANCED UPPER RIDGING IN THE
EASTERN U.S. AND RESULTANT MORE NORTHWARD BUILDING OF THE HOTTER
TEMPERATURES.  IT IS TOO EARLY TO TELL BUT WILL BE WATCHED.

AS THE BROAD UPPER TROUGHING POTENTIALLY BUILDS INTO THE REGION THE
END OF THE WEEK AND INTO THE WEEKEND...THERE ARE SOME INDICATIONS OF
A SERIES OF WEAK SURFACE BOUNDARIES THAT COULD BE TIMED TO TRACK
THROUGH FRIDAY AND SATURDAY. THERE COULD BE ENOUGH LOW LEVEL FORCING
ALONG ANY SURFACE WIND SHIFT BOUNDARIES AND ANY SERIES OF WEAK
SURFACE DEW POINT BOUNDARIES...BUT FOR NOW WITH THE GUIDANCE
SUGGESTING A LACK OF STRONG UPPER DYNAMICS AND LACK OF STRONG
SHEAR...ANY INSTABILITY COULD SUPPORT ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY.  SOME POTENTIALLY
RESPECTABLE INSTABILITY COULD BE PRESENT...INCLUDING POSSIBLY SOME
RELATIVELY STEEP MIDLEVEL LAPSE RATES...BUT WE HAVE SEEN SIGNIFICANT
INSTABILITY BEFORE BUT A MIDLEVEL CAP CAN GREATLY REDUCE THE
POTENTIAL DEVELOPMENT OF CONVECTION.  THE TIMING OF THE BEST CHANCES
FOR ANY THUNDERSTORM ACTIVITY LOOKS TO BE ON FRIDAY...WITH AGAIN
SOME ISOLATED ACTIVITY INTO SATURDAY...BUT TIMING OF WEAK SURFACE
BOUNDARIES COULD CHANGE AS WE GET CLOSER TO THE END OF THE WEEK WHEN
WE CAN OBSERVE THE TRUE CHARACTER AND EVOLUTION OF THE UPPER AND
SURFACE FEATURES.

SO...HIGH TEMPERATURES SHOULD GET SOLIDLY IN THE 80S THURSDAY AND
WELL INTO THE 80S TO AROUND 90 FRIDAY AND SATURDAY WITH A NOTICEABLE
INCREASE IN HUMIDITY.  ONLY POTENTIALLY SLIGHT COOLING FOR SUNDAY...
DEPENDING ON WHAT SORT OF LOW LEVEL BOUNDARIES ARE ABLE TO TRACK
THROUGH THE REGION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT CONTINUES TO MOVE ACROSS CENTRAL AND EASTERN NY
ASSOCIATED WITH LOW PRESSURE OVER SE QUEBEC THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT KGFL/KALB/KPOU/KPSF
PRIOR TO 2100 UTC.  CIGS AND VSBYS MAY LOWER TI MVFR CONDITIONS IN
THE THUNDERSTORMS.  VFR CONDITIONS WILL RETURN THEREAFTER.

THE COLD FRONT WILL MOVE EAST OF THE REGION EARLY THIS EVENING...BUT
THE UPPER LEVEL LOW WILL CLOSE OFF OVER NEW ENGLAND TONIGHT THROUGH
TUESDAY.  ISOLATED TO SCATTERED SHOWERS MAY IMPACT THE TERMINALS
THROUGH TOMORROW.  VCSH GROUPS WERE USED TOMORROW MORNING...EXCEPT
FOR KGFL AND KPSF WHERE SOME SHOWERS WITH LOW VFR/MVFR CONDITIONS
ARE FORECAST AS A DISTURBANCE MOVES ACROSS THE REGION.

VFR CONDITIONS WILL TEND TO PREVAIL LATE TOMORROW MORNING THROUGH
THE AFTERNOON.

THE WINDS WILL BE FROM THE W/NW AT 5 TO 10 KTS LATE THIS AFTERNOON
INTO THIS EVENING.  THE WINDS WILL INCREASE FROM THE NORTHWEST AT
10-15 KTS WITH SOME GUSTS TO 20-25 KTS.

OUTLOOK...
TUE-WED...VFR/MVFR....SCT -SHRA WITH ISOLATED MAINLY PM -TSRA.
THU...VFR. NO SIG WX.
FRI...VFR/MVFR...SCT -SHRA/-TSRA.
SAT...VFR...ISOLD -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING
AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT.
AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO
TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW
ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND
BREEZY CONDITIONS ACROSS OUR AREA.

MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL ONLY DROP TO
AROUND 55 TO 75 PERCENT...AND RISE TO MAXIMUM VALUES OF BETWEEN 85
AND 100 PERCENT TONIGHT. MIN RH VALUES ARE EXPECTED TO BE AROUND 45
TO 65 PERCENT ON TUESDAY.

WINDS WILL GRADUALLY BECOME WEST-NORTHWEST AND INCREASE TO 5 TO 15
MPH TODAY. WINDS WILL BE NORTHWEST AROUND 5 TO 10 MPH TONIGHT...AND
CONTINUE FROM THE NORTHWEST ON TUESDAY WITH SPEEDS INCREASING TO 10
TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH POSSIBLE.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE NEXT FIVE DAYS. A SLOW
MOVING COLD FRONT AND WAVE OF LOW PRESSURE WILL BRING SHOWERS WITH
SOME EMBEDDED THUNDERSTORMS TO AREAS MAINLY SOUTH AND EAST OF THE
CAPITAL REGION TODAY. MOST OF THE MEASURABLE RAINFALL WILL OCCUR
THIS MORNING INTO EARLY AFTERNOON ACROSS THESE AREAS. QPF IS
EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF INCH...EXCEPT THREE
QUARTERS OF AN INCH TO ONE INCH SOUTH AND EAST OF ALBANY. MINOR
RISES WILL OCCUR ON RIVERS AND STREAMS...AS CONDITIONS HAVE BEEN
RELATIVELY DRY IN MANY LOCATIONS FOR THE PAST WEEK AND A HALF.

GENERALLY LIGHT SHOWERS ARE EXPECTED FROM TONIGHT THROUGH
WEDNESDAY...AS AN UPPER LEVEL LOW SETTLES IN OVER NEW ENGLAND. ONE
TENTH TO ONE QUARTER INCH OF ADDITIONAL RAINFALL IS ANTICIPATED
DURING THIS TIME. DRIER WEATHER SHOULD RETURN ON THURSDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...VTK/JPV/WASULA
NEAR TERM...VTK/JPV/WASULA
SHORT TERM...JPV
LONG TERM...NAS
AVIATION...WASULA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 25, 9:22 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
922 AM EDT MON JUN 25 2012

CTZ001-013-MAZ025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...LITCHFIELD HILLS...AND
THE SOUTHERN BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO
THE AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND
LIGHTNING...BRIEF DOWNPOURS...AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL REGION...NORTHERN TACONICS...NORTHERN
BERKSHIRES...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE
POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON. THUNDERSTORMS
COULD PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jun 25, 1:41 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND GST     GHENT                   42.33N  73.62W
06/25/2012  M62 MPH          COLUMBIA           NY   FACEBOOK

            VIA FACEBOOK

&&

EVENT NUMBER ALY1200100

FRUGIS
Special weather statement, Jun 25, 1:44 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT MON JUN 25 2012

NYZ060-061-063>066-251815-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
144 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS IN

  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVINGSTON TO
RHINEBECK TO TILLSON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF HUDSON TO RHINEBECK TO NEW PALTZ...AND MOVING SOUTHEAST
AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
STAATSBURG BY 155 PM EDT
HYDE PARK AND HIGHLAND BY 205 PM EDT
ANCRAM AND FAIRVIEW BY 210 PM EDT
COPAKE...STANFORDVILLE...PLEASANT VALLEY AND MILLBROOK BY 215 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4211 7350 4157 7369 4182 7421 4202 7399
      4220 7382
TIME...MOT...LOC 1744Z 294DEG 16KT 4216 7372 4194 7388
          4180 7405

FRUGIS
Special weather statement, Jun 25, 2:02 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT MON JUN 25 2012

MAZ001-025-NYZ061-251845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
202 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR LENOX...OR ABOUT OVER PITTSFIELD...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
PITTSFIELD BY 210 PM EDT
6 MILES NORTH OF LEE BY 215 PM EDT
BECKET BY 245 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH TO AN INCH FROM THIS
THUNDERSTORM.

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4216 7302 4214 7304 4214 7307
      4212 7305 4209 7307 4204 7305 4205 7359
      4249 7343 4252 7297
TIME...MOT...LOC 1802Z 270DEG 12KT 4240 7331

TAW
Special weather statement, Jun 25, 2:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT MON JUN 25 2012

CTZ001-013-NYZ064>066-251915-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
229 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS MOVING INTO

  WESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEAST ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR PLEASANT VALLEY...OR ABOUT 9 MILES EAST OF
POUGHKEEPSIE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 235 PM EDT
DOVER PLAINS BY 255 PM EDT
WINGDALE BY 305 PM EDT
KENT BY 310 PM EDT
GAYLORDSVILLE BY 315 PM EDT

LAT...LON 4145 7400 4152 7401 4158 7396 4158 7404
      4196 7384 4190 7334 4154 7345 4155 7346
      4163 7350 4165 7349 4166 7351 4152 7353
      4149 7392 4144 7398
TIME...MOT...LOC 1828Z 286DEG 16KT 4174 7375

TAW
Special weather statement, Jun 25, 2:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT MON JUN 25 2012

VTZ013>015-251945-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
240 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES WEST OF WILMINGTON...OR ABOUT 9 MILES EAST OF
BENNINGTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WILMINGTON AND 9 MILES SOUTH OF WEST WARDSBORO BY 255 PM EDT
6 MILES SOUTH OF NEWFANE AND 7 MILES NORTH OF GUILFORD CENTER BY 315
PM EDT
BRATTLEBORO BY 320 PM EDT
PUTNEY AND 8 MILES NORTH OF VERNON BY 325 PM EDT

LAT...LON 4273 7247 4275 7324 4310 7315 4310 7248
      4297 7248 4296 7252 4290 7252 4288 7255
      4281 7254 4276 7247
TIME...MOT...LOC 1841Z 271DEG 28KT 4290 7300

TAW
Local storm report, Jun 25, 2:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     BERKSHIRE HEIGHTS       42.19N  73.37W
06/25/2012                   BERKSHIRE          MA   LAW ENFORCEMENT

            TREES ON RAILROAD TRACKS

&&

EVENT NUMBER ALY1200101

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:01 PM EDTSpecial Weather StatementALYColumbia44 min
Jun 25, 1:15 PM EDTSevere Thunderstorm WarningALYColumbia, Greene60 min
Jun 25, 1:44 PM EDTSpecial Weather StatementALYDutchess31 min
Jun 25, 2:29 PM EDTSpecial Weather StatementALYDutchess46 min
Jun 25, 7:16 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region59 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.